MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA SAMPLE HANDLER PRIME

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA SAMPLE HANDLER PRIME
Model Number ATELLICA SAMPLE HANDLER PRIME
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside the united states (ous) customer called siemens customer care center (ccc) and reported that there was a misread sample barcode on the atellica sample handler prime that led to the reporting of the one patient¿s results for another patient.The customer is knowingly utilizing a non-preferred barcode type without checksums.The informatics service will add the checksum to the sample tube barcodes to prevent recurrence.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The alanine aminotransferase p5p (altplc), gamma-glutamyl transferase (ggt), enzymatic creatinine_3 (ecre3), aspartate aminotransferase p5p (astplc), wide range c reactive protein (wrcrp), hemolysis, icterus, lipemia (h, i, l) and thyroid stimulating hormone 3-ultra (tsh3ul) results associated with the sample identified as (b)(6) were reported as the results for the sample identified as (b)(6) when the tube characterization station (tcs) on an atellica sample handler prime misread the barcode.The results were reported to the physician.The customer repeated the sample identified as (b)(6).There were no reports of patient intervention or adverse health consequences due to this event.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 2432235-2024-00012 with the fda on 22-jan-2024.Additional information (25-jan-2024): it was determined that the customer was using interleaved 2 of 5 without checksum.The picture of the sample tube in question was not available for evaluation.Therefore, the quality of the print is unknown.Interleaved 2 of 5 barcode symbology without checksums barcode type is not recommended per auto2-a2 laboratory guidelines.If interleaved 2 of 5 barcode symbology is used, a checksum must be enabled.Interleaved 2 of 5 has a known defect, making it possible for a short scan that begins in the middle of the barcode to begin with a pattern that corresponds to the required start pattern, or for a short scan that ends in the middle of the barcode to end with a pattern that corresponds to the required stop pattern.Therefore, the short scan, though incorrect, may appear to be a correct full scan.Code 128 is always printed with a check digit and has a unique start/stop pattern, making it the preferred/recommended barcode type.The lack of a check sum on the interleaved 2 of 5 barcode potentially resulted in the barcode mismatch.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ATELLICA SAMPLE HANDLER PRIME
Common Device Name
ATELLICA SAMPLE HANDLER PRIME
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
62 flanders bartley rd.
registration #: 2247117
flanders NJ 07836
Manufacturer Contact
douglas stanton
511 benedict avenue
tarrytown, NY 10591
9142706592
MDR Report Key18559636
Report Number2432235-2024-00012
Device Sequence Number6660714
Product Code JJE
UDI-Device Identifier00630414002439
UDI-Public00630414002439
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K161954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATELLICA SAMPLE HANDLER PRIME
Device Catalogue Number11069001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown